Patients diagnosed with stage III melanoma who have undergone curative-intent surgery still remain at relatively high risk of disease recurrence. Recently approved adjuvant therapies with immune checkpoint inhibitors (ICIs) have brought increased relapse-free and overall survival rates. However, they have introduced a new range of side effects that can be difficult to diagnose, are challenging to treat, and may have lifelong consequences for patients. Oncologists and other members of the oncology care team should be aware of these side effects, including atypical presentations, and be prepared to intervene to prevent increased morbidity and mortality. Oncologists also need to have a low threshold for referral to other subspecialists, as many of these immune-related adverse events (irAEs) need to be comanaged using a multidisciplinary approach. Herein, we present a case that illustrates challenging presentations of endocrinopathy and hepatic irAEs in a patient with stage III melanoma receiving ICI therapy in the adjuvant setting.
ASJC Scopus subject areas
- Health Policy